Alert archive / Michigan / Tornado Warnings in 2023

Tornado Warning 2, NWS Detroit, MI

July 11, 2023Lapeer County, Tuscola County, Michigan

NWS Detroit, MI issued this tornado warning at Jul 11, 2023, 2:52 PM EDT for Lapeer County, Tuscola County, Michigan. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2023, 2:52 PM EDT (18:52 UTC)
Expired
Jul 11, 2023, 3:30 PM EDT
In force
38 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Lapeer County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 69 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:52 PM EDTHAIL 18 E Vassar, MIPicture of quarter sized hail
Jul 11, 3:13 PM EDTTSTM WND DMG3 Wsw Silverwood, MIDispatch reports wires down across the northern portion of Lapeer county with a tree down near Mayville

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2023-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2023-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WFUS53 KDTX 111852
TORDTX
MIC087-157-111930-
/O.NEW.KDTX.TO.W.0002.230711T1852Z-230711T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Detroit/Pontiac MI
252 PM EDT Tue Jul 11 2023

The National Weather Service in Detroit/Pontiac has issued a

* Tornado Warning for...
  Southeastern Tuscola County in southeastern Michigan...
  Northwestern Lapeer County in southeastern Michigan...

* Until 330 PM EDT.
    
* At 251 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Millington, moving east at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mayville around 305 PM EDT.
  Clifford around 325 PM EDT.
  North Branch around 330 PM EDT.

Other locations impacted by this tornadic thunderstorm include East
Dayton, Silverwood and Fostoria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4322 8351 4334 8355 4342 8355 4341 8311
      4333 8311 4333 8312 4329 8312 4328 8311
      4323 8311
TIME...MOT...LOC 1851Z 287DEG 22KT 4334 8347 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

MV
3 follow-up statements
939 
WWUS53 KDTX 111906
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
306 PM EDT Tue Jul 11 2023

MIC087-157-111930-
/O.CON.KDTX.TO.W.0002.000000T0000Z-230711T1930Z/
Tuscola MI-Lapeer MI-
306 PM EDT Tue Jul 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHEASTERN TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...
    
At 306 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Mayville, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  North Branch and Clifford around 315 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Silverwood, Fostoria and East Dayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4329 8341 4341 8336 4341 8311 4333 8311
      4333 8312 4329 8312 4328 8311 4323 8311
      4323 8335
TIME...MOT...LOC 1906Z 290DEG 32KT 4331 8328 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KGK
787 
WWUS53 KDTX 111920
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
320 PM EDT Tue Jul 11 2023

MIC157-111930-
/O.CAN.KDTX.TO.W.0002.000000T0000Z-230711T1930Z/
Tuscola MI-
320 PM EDT Tue Jul 11 2023

...THE TORNADO WARNING FOR SOUTHEASTERN TUSCOLA COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 4323 8321 4332 8320 4333 8313 4333 8312
      4329 8312 4328 8311 4323 8311
TIME...MOT...LOC 1920Z 289DEG 31KT 4329 8311 

$$

MIC087-111930-
/O.CON.KDTX.TO.W.0002.000000T0000Z-230711T1930Z/
Lapeer MI-
320 PM EDT Tue Jul 11 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR NORTHERN
LAPEER COUNTY...
    
At 320 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Marlette, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northern Lapeer County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4323 8321 4332 8320 4333 8313 4333 8312
      4329 8312 4328 8311 4323 8311
TIME...MOT...LOC 1920Z 289DEG 31KT 4329 8311 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KGK
760 
WWUS53 KDTX 111933
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
333 PM EDT Tue Jul 11 2023

MIC087-111942-
/O.EXP.KDTX.TO.W.0002.000000T0000Z-230711T1930Z/
Lapeer MI-
333 PM EDT Tue Jul 11 2023

...THE TORNADO WARNING FOR NORTHERN LAPEER COUNTY HAS EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.

LAT...LON 4323 8321 4332 8320 4333 8313 4333 8312
      4329 8312 4328 8311 4323 8311
TIME...MOT...LOC 1932Z 287DEG 22KT 4327 8302 

$$

KGK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jul 11, 1:58 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 11, 1:58 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
158 PM EDT Tue Jul 11 2023

.AVIATION...

A cold front has cleared MBS this afternoon where winds have veered
northerly. The front will act as a focus for afternoon/evening
convection as it progresses southeastward with fresh activity now
percolating. Coverage thus far has run much leaner than several
model solutions, but still expect some degree of thunder at all
terminals through late evening given decent instability, shear, and
dynamics. High-based pre-frontal clouds ensure ceilings remain
elevated in the near-term, but could see dips to MVFR with
thundershower activity. Deterministic model soundings have trended
more bullish with clouds overnight and did include a period of MVFR
ceilings late tonight and Wednesday morning. Bases could be slow to
lift as the front stalls out near Ohio which helps support rounds of
showers later Wednesday morning.

.DTW THRESHOLD PROBABILITIES...

* Medium confidence for ceiling at or below 5000 feet this evening
  then low late tonight and Wednesday morning.

* Medium confidence for thunderstorms 21-01Z today.

&&

.PREV DISCUSSION...
Issued at 1118 AM EDT Tue Jul 11 2023

UPDATE...

Notable morning observational trends play into assessment of
thunderstorm potential this afternoon in SE Mi and in full support
of the Marginal severe risk. Early morning convection across the
central Great Lakes was tied to a plume of elevated instability
migrating SW to NE over the region holding MUCAPE near 1000 J/kg.
This continues into the afternoon associated with the inbound
surface to 700 mb theta-e ridge just ahead of the mid level trough,
both of which setup an improving larger scale environment for
surface based storms along the cold front this afternoon. The above
mentioned morning elevated convective trends and ongoing strong
surface heating suggest the higher end of 1500 to 2500 J/kg surface
based CAPE ranges from guidance are reachable with a peak MLCAPE
around 1500 J/kg from about 18Z to 21Z. Combine this with the
southern fringe of the mid level trough providing a strengthening
wind profile and at least weak vertical motion support for added
confidence in organized convection. A survey of forecast wind
profiles indicates 0-6 km shear approaches 30 knots by 21Z with 35
to 40 knot flow at 500 mb hinting at a trend from multicell clusters
toward entry level linear convective mode mid to late afternoon.
Damaging wind gusts then remain the primary hazard in the higher
cores and/or best organized linear segments possibly enhanced by some
mid level dry air feeding in from the upper Midwest and western
Great Lakes. Early initiation timing may just miss the Tri Cities and
northern Thumb to the south but start out north of I-69 and then
develop NW to SE toward metro Detroit with increasing coverage and
maturing storms expected mid to late afternoon.

PREV DISCUSSION...
Issued at 327 AM EDT Tue Jul 11 2023

DISCUSSION...

Height falls emanating south of a seasonally strong upper level low
pressure system across north central Canada underway early this
morning over the northern great lakes. Attendant cold front anchored
to the lead edge settles across northern lower mi through the
morning period, accompanied by a narrow plume of higher moisture
quality and perhaps a lingering element of convective shower
activity and remnant higher cloud debris. This frontal timing
affords a meaningful window for boundary layer destabilization
locally today, particularly as moisture pools invof of the boundary
north of M-59 this afternoon. Slight upward trend noted in
prospective instability, with near term guidance suggesting 1200-
1500 j/kg of mlcape across the northern forecast area. Combination
of frontal convergence and weak dcva will work to engage this
steepening lapse rate environment, supporting scattered convective
development mainly within the 18z to 00z window as the boundary sags
southward with time. Inbound mid level speed max provides a noted
increase in speed shear with time as well, offering potential for
stronger updrafts to attain greater organization. This environment
continues to highlight a standard marginal level severe risk,
maintaining the possibility for isolated occurrences of damaging wind
gusts and/or large hail to materialize during the peak heating
cycle.

Lower amplitude quasi-zonal west-northwest mid level flow left
behind for Wednesday as the initial period of height falls shear to
the northeast. This process proves sufficient enough to ease the
surface front south of the border by morning, before stalling over
the northern Ohio valley. Attention then turns to behavior of the
first in a series of mid level waves transiting the mean flow.
Convective organization and downstream expansion likely over the
central plains tonight as associated larger scale forced ascent
engages a higher magnitude plume of instability. Tendency for any
resulting MCS to propagate toward the east-southeast given
orientation of the mean 300-850 mb thickness fields, with perhaps an
eventual shift more toward the southeast and along the main
instability gradient. Depending on exact latitudinal placement of
this evolution /tied to positioning of the wave/, this possibly
positions southeast Michigan within the northern fringe of this
activity. In addition, a subset of model guidance suggests a more
active frontal zone will emerge again throughout the day, supported
by a combination of mid level deformation and weak isentropic ascent
tied to the parent upper wave. Any realized forced ascent would
certainly capitalize on a residually moist profile /particularly
south/, characterized by pw over 1.5" within a generally deep, moist
adiabatic profile. This presents a case for some periods of locally
heavy rainfall. Any possible convective severity across the south
reliant on establishing a meaningful window for destabilization ahead
of any inbound convective line, with the probability diminishing the
earlier activity arrives/develops. Still a very muddled picture
overall, outgoing forecast will hold the line with rainfall becoming
likely late Wednesday into early Wednesday night.

Large scale pattern varies little through the end of the work week
and likely right through the weekend, with conditions still governed
by a weakly cyclonic, perturbed lower amplitude flow. This will leave
southeast Michigan susceptible to additional opportunities for
convection, again with strong reliance on still ill-defined, smaller
scale sources of forced ascent. Temperature profile to remain
generally seasonable with no meaningful warming trend noted, with any
daily fluctuation dependent on scale/timing of precip episodes.

MARINE...

A slow moving cold front associated with a strong low pressure
system over northern Ontario has made it down to the straits and
will continue moving south through the day. Southwesterly winds
ahead of the front look to top out around 20 knots with offshore
winds largely mitigating any wave issues in the nearshore zones.
There remains a short period where winds funneling out of Saginaw
Bay may excite waves a little more but guidance still has them only
maxing out around 3 feet. A weak gradient behind the front will
reduce the strength of the cold air advection and potential for the
northwesterly winds to exceed 20 knots. The front will stall across
the southern Great Lakes tonight and then a weak low pressure system
will track along it on Wednesday through the region. This low will
bring the next chance of precipitation Wednesday evening and
overnight. A broad upper level trough will remain over the Great
Lakes through the end of the week so additional chances of showers
will be possible.

HYDROLOGY...

Potential for intervals of showers and thunderstorms will exist
throughout the mid and late week period. The passage of a cold front
will lead to the development of scattered showers and thunderstorms
this afternoon and evening. Isolated cells may be capable of heavy
downpours, resulting in localized rainfall amounts in excess of a
half inch. This frontal boundary will linger near the Ohio border
tonight and Wednesday, acting as a potential focus for additional
rounds of showers and thunderstorms tonight through Wednesday night.
While confidence in a more widespread area of heavy rainfall remains
low, periods of locally higher rainfall rates will be possible
during this time.  Broader rainfall totals between a half inch to an
inch are possible, with localized higher amounts especially for
areas along and south of I-94. This could lead to ponding of water
on roadways and localized flooding of urban and typical flood prone
areas. This unsettled pattern may result in additional showers and
thunderstorms Thursday and Friday.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....KGK
UPDATE.......BT
DISCUSSION...MR
MARINE.......DRK
HYDROLOGY....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 11, 3:46 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
346 AM EDT Tue Jul 11 2023

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120800-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
346 AM EDT Tue Jul 11 2023

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms this afternoon and evening as a
cold front settles across the region. The potential exists for
isolated storms to become severe, capable of producing wind gusts to
60 mph and large hail. Storm motion will be west to east at 35 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic showers and thunderstorms may develop during the late week
period as unsettled conditions exist across the region. There is
potential for heavy rainfall and gusty winds to accompany the
strongest showers and thunderstorms on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-120800-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
346 AM EDT Tue Jul 11 2023

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms this afternoon and evening as a
cold front settles across the region. The potential exists for
isolated storms to become severe, capable of producing wind gusts to
60 mph and large hail. Storm motion will be west to east at 30 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periodic showers and thunderstorms may develop during the late week
period as unsettled conditions exist across the region. There is
potential for heavy rainfall and gusty winds to accompany the
strongest showers and thunderstorms on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

MR

In the hours before

Special weather statement, Jul 11, 9:36 AM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
936 AM EDT Tue Jul 11 2023

MIZ047-048-111430-
Bay MI-Midland MI-
936 AM EDT Tue Jul 11 2023

...A strong thunderstorm will impact portions of Bay and central
Midland Counties through 1030 AM EDT...

At 935 AM EDT, Doppler radar was tracking a strong thunderstorm over
Sanford, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Midland around 1000 AM EDT.
  Auburn around 1005 AM EDT.
  Kawkawlin and Linwood around 1015 AM EDT.
  Bay City around 1020 AM EDT.
  Essexville around 1025 AM EDT.
  Munger around 1030 AM EDT.

Other locations impacted by this storm include Averill, Bombay,
Crump, Willard, Hope, Bay City State Recreation Area and North
Bradley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4381 8452 4381 8436 4383 8436 4383 8393
      4379 8392 4375 8394 4368 8391 4365 8385
      4361 8371 4348 8370 4348 8382 4352 8382
      4352 8405 4357 8405 4359 8452
TIME...MOT...LOC 1335Z 273DEG 28KT 4365 8440

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

KGK
Special weather statement, Jul 11, 1:48 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
148 PM EDT Tue Jul 11 2023

MIZ062-111830-
Lapeer MI-
148 PM EDT Tue Jul 11 2023

...A strong thunderstorm will impact portions of southern Lapeer
County through 230 PM EDT...

At 148 PM EDT, Doppler radar was tracking a strong thunderstorm near
Metamora, or near Lapeer, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Dryden and Lum around 200 PM EDT.
  Imlay City around 205 PM EDT.
  Almont around 210 PM EDT.

Other locations impacted by this storm include Attica, Thornville and
Goodland Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4288 8335 4309 8337 4316 8300 4289 8299
TIME...MOT...LOC 1748Z 264DEG 27KT 4300 8325

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MV
Special weather statement, Jul 11, 2:02 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
202 PM EDT Tue Jul 11 2023

MIZ055-063-111900-
Sanilac MI-St. Clair MI-
202 PM EDT Tue Jul 11 2023

...Strong thunderstorms will impact portions of southern Sanilac and
St. Clair Counties through 300 PM EDT...

At 202 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brown City to near Capac to Almont.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Melvin around 215 PM EDT.
  Yale, Peck and Emmett around 220 PM EDT.
  Memphis around 235 PM EDT.
  Port Huron and Lakeport around 250 PM EDT.
  Marysville around 300 PM EDT.

Other locations impacted by these storms include North Street, Birch
Beach, Lynn Township, Amador, Goodells, Brockway, Smiths Creek,
Valley Center, Wadhams and Riley Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4296 8242 4293 8246 4288 8247 4289 8274
      4290 8274 4289 8298 4327 8300 4333 8253
      4321 8247 4317 8247 4306 8242
TIME...MOT...LOC 1802Z 272DEG 27KT 4318 8299 4304 8294 4291 8307

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MV

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:36 AM EDTSpecial Weather StatementDTXBay, Midland54 min
Jul 11, 1:48 PM EDTSpecial Weather StatementDTXLapeer42 min
Jul 11, 2:02 PM EDTSpecial Weather StatementDTXSaint Clair58 min
Jul 11, 2:16 PM EDTSpecial Marine WarningDTX74 min
Jul 11, 2:18 PM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac41 min
Jul 11, 2:22 PM EDTSevere Thunderstorm WarningDTXTuscola53 min
Jul 11, 3:00 PM EDTSpecial Weather StatementDTXSanilac45 min
Jul 11, 3:14 PM EDTSevere Thunderstorm WarningDTXLapeer, Sanilac61 min
Jul 11, 3:18 PM EDTSevere Thunderstorm WarningDTXTuscola57 min
Jul 11, 3:28 PM EDTSpecial Weather StatementDTXLivingston, Washtenaw62 min
Jul 11, 3:30 PM EDTSpecial Marine WarningDTX104 min
Jul 11, 3:40 PM EDTSevere Thunderstorm WarningDTXSaint Clair65 min
Jul 11, 3:49 PM EDTSpecial Weather StatementDTXMacomb, Oakland56 min
Jul 11, 3:54 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw66 min
Jul 11, 3:57 PM EDTSpecial Weather StatementDTXLapeer48 min
Jul 11, 4:02 PM EDTSevere Thunderstorm WarningDTXLapeer43 min
Jul 11, 4:15 PM EDTSpecial Weather StatementDTXOakland60 min
Jul 11, 4:30 PM EDTSpecial Weather StatementDTXSaint Clair30 min
Jul 11, 4:34 PM EDTSpecial Weather StatementDTXMacomb56 min
Jul 11, 4:37 PM EDTSpecial Weather StatementDTXWashtenaw68 min
Jul 11, 4:46 PM EDTSpecial Weather StatementDTXWayne59 min
Jul 11, 4:48 PM EDTSpecial Marine WarningDTX87 min
Jul 11, 4:55 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair65 min
Jul 11, 5:18 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe72 min
Jul 11, 6:17 PM EDTSpecial Marine WarningDTX26 min
Jul 11, 6:18 PM EDTSpecial Weather StatementDTXWayne27 min
Jul 11, 6:29 PM EDTSpecial Weather StatementDTXMonroe46 min
Jul 11, 7:13 PM EDTSpecial Weather StatementDTXLenawee62 min

Nearby

Tornado Warnings in Michigan, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.